MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR31MT
Medical Device Problem Codes Failure to Cut (2587); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681); Insufficient Information (4580)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigphandle, sig power sigphandle handle (serial (b)(6)); sigcirstnd, sigcirstnd signia circ adapt std length (serial (b)(6)); sigrig, sig power sigrig reuse insertion guide (lot c2c7401x); sigtray, sig power sigtray sterilization tray (lot c9a6501).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic robotic low anterior resection, while creating the anastomosis, the stapler fired but did not complete the cut, leaving the tissue partially cut.Additionally, the screen showed a yellow exclamation mark above the reload swim lane the surgeon had to open the anastomosis and release the anvil from the stapled tissue, then resect the anastomosis and recreate another anastomosis using another reload with the same handle. the procedure was extended by 1 hour and 30 minutes.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the first returned photo contained a view of the reload connected to a signia circular adapter.The adapter trocar was noted to be extended to just beyond the distal surface of the reload.The staple pushers were noted to be flush with the surface of the reload.The second returned photo contained a view of the signia handle displaying green handle and adapter swim lanes and a yellow reload swim lane.The third returned photo contained a view of the anvil of the reload.The anvil was noted to be tilted and tissues was noted on the barrel of the anvil.The status of the cut could not be determined based on the image.Anvil.The received anvil was tilted and matched the reload.There was some visible damage to the anvil splines.The anvil cut ring was partially severed.It was reported that the stapler fired but did not complete the cut and the screen showed a yellow exclamation mark above the reload swim lane.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24599148
Report Number1219930-2026-01647
Device Sequence Number9561090
Product Code GDW
UDI-Device Identifier10884521703742
UDI-Public(01)10884521703742(17)280930(10)N5K1294UY
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR31MT
Device Catalogue NumberSIGCIR31MT
Device Lot NumberN5K1294UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown